SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Back to Search Results |
| Model Number |
71421516 |
| Medical Device Problem Code |
Inadequacy of Device Shape and/or Size (1583)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/09/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a tkr, the gii ps hi flex isrt sz 5-6 11 was unstable in combination with the tibial baseplate.After several tries, the insert was removed and it was found that the groove at the bottom was uneven and did not match the tibial baseplate.It is unknown whether there was a significant delay on the procedure or not.The procedure was finished using a smith and nephew back-up device.No patient injury or other complications were reported.
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The visual inspection of the returned insert confirms minor damage, more than likely from attempted insertion.The groove located at the bottom right hand side is deformed, no longer matches the adjacent side, and is peeling off.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.